Alert archive / Texas / High Wind Warnings in 2022
High Wind Warning 3, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Apr 12, 2022, 2:43 AM CDT for Bailey County, Castro County, Parmer County, Texas. It took effect at Apr 12, 2022, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2022, 2:43 AM CDT (07:43 UTC)
- In effect from
- Apr 12, 2022, 11:00 AM CDT
- Expired
- Apr 12, 2022, 9:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Parmer County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3572 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553 WWUS74 KLUB 120743 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 243 AM CDT Tue Apr 12 2022 TXZ032-037-038-042>044-120845- /O.CAN.KLUB.HW.A.0002.220412T1600Z-220413T0200Z/ Cottle-Dickens-King-Garza-Kent-Stonewall- Including the cities of Paducah, Cee Vee, Spur, Dickens, Dumont, Guthrie, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 243 AM CDT Tue Apr 12 2022 ...HIGH WIND WATCH IS CANCELLED... Southwest winds of 20 to 30 mph with gusts to 50 mph will are expected across the Rolling Plains from mid morning to early evening. $$ TXZ021-022-027-122100- /O.UPG.KLUB.HW.A.0002.220412T1600Z-220413T0200Z/ /O.NEW.KLUB.HW.W.0003.220412T1600Z-220413T0200Z/ Parmer-Castro-Bailey- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, and Muleshoe 243 AM CDT Tue Apr 12 2022 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Parmer, Castro and Bailey Counties. * WHEN...From 11 AM this morning to 9 PM CDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...Widespread blowing dust is expected with the high winds and will likely reduce visibility to a mile or less at times, especially near open fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ TXZ023>026-028>031-033>036-039>041-122100- /O.UPG.KLUB.HW.A.0002.220412T1600Z-220413T0200Z/ /O.NEW.KLUB.WI.Y.0016.220412T1600Z-220413T0200Z/ Swisher-Briscoe-Hall-Childress-Lamb-Hale-Floyd-Motley-Cochran- Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn- Including the cities of Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 243 AM CDT Tue Apr 12 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...The South Plains to the extreme southeastern Panhandle. * WHEN...From 11 AM this morning to 9 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Areas of blowing dust can also be expected. Visibility may be reduced to a mile or less at times, especially near open fields and construction sites. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
637 WWUS74 KLUB 122028 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 328 PM CDT Tue Apr 12 2022 TXZ021-022-027-130200- /O.CON.KLUB.HW.W.0003.000000T0000Z-220413T0200Z/ Parmer-Castro-Bailey- Including the cities of Farwell, Bovina, Friona, Muleshoe, Dimmitt, and Hart 328 PM CDT Tue Apr 12 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Bailey, Castro and Parmer Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ TXZ023>026-028>031-033>036-039>041-130200- /O.CON.KLUB.WI.Y.0016.000000T0000Z-220413T0200Z/ Swisher-Briscoe-Hall-Childress-Lamb-Hale-Floyd-Motley-Cochran- Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn- Including the cities of Turkey, Silverton, Lubbock, Plains, Whiteface, Denver City, Matador, Kirkland, Happy, Wolfforth, Quitaque, Lockney, ODonnell, New Home, Olton, Hale Center, Memphis, Amherst, Tulia, Childress, Slaton, Littlefield, Wellman, Plainview, Meadow, Roaring Springs, Crosbyton, Brownfield, Floydada, Tahoka, Ralls, Levelland, Sundown, and Morton 328 PM CDT Tue Apr 12 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...The South Plains and extreme southeastern Texas Panhandle. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 01
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Apr 12, 12:31 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 12, 12:31 AM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1231 AM CDT Tue Apr 12 2022 .AVIATION... Increasing southwest winds off the deck ahead of a strong storm system moving across the Great Basin will mix to the surface by late morning, supported by a tightening surface pressure gradient on the southern High Plains will result in winds of around 25G40 kts, enough hours of which will likely pick up blowing dust resulting in some reduction to visibility. Winds will decrease slightly with sunset, but strong dynamics on the south side of the upper low that will be over the northern Plains overnight will keep winds around 20 kts through much/all of the night. && .PREV DISCUSSION... /issued 224 PM CDT Mon Apr 11 2022/ SHORT TERM... Elevated to critical fire weather conditions will continue until further notice. Tuesday will represent more of a classic fire weather day for West Texas. A short wave trough currently in the Pacific Northwest will progress into the Intermountain West tonight and emerge onto the central and northern Plains tomorrow afternoon. Although most of the stronger upper tropospheric winds will be displaced north of the region closer to the core of the short wave trough, we will see strong lower level winds spread overhead beginning this evening. Atmospheric mixing is forecast to be around 600mb or so area wide tomorrow afternoon. Winds between 700 and 600mb peak around 50-55kt in the afternoon and will start the morning around 45-50kt. Max winds will increase from south to north with the highest winds in the FA in the extreme southwestern Texas Panhandle. Very strong surface cyclogenesis will develop in lee of the Rockies and move onto the central Plains dragging a dryline east of the area early in the day. Temperatures will continue to be well above seasonal averages with the strong downsloping winds pushing temperatures 15-20 degrees above seasonal averages. LONG TERM... Deepening upper level low will push eastward into the Dakotas Tuesday night as the corresponding upper trough axis obtains more of a neutral to slightly negative tilt as it ejects into the central plains by early Wednesday afternoon. At the surface, west- southwest winds will remain gusty into Tuesday night as strong midlevel flow lingers overhead and the boundary layer struggles to decouple, and a cold front will bring a northerly wind shift during the pre-dawn hours on Wednesday. Very strong zonal flow aloft will allow winds to return to a dominant west-northwesterly direction by late Wednesday morning. Wednesday afternoon will be breezy across much of the region as a ~90kt 500mb jet streak pivots overhead; however winds won't be quite as strong as Tuesday given notably weaker midlevel flow and slightly shallower mixing. Regardless, winds look likely to meet advisory criteria across the southwestern Panhandle into the northwestern South Plains with still breezy conditions elsewhere. Even with cooler temperatures, widespread critical to extremely critical fire weather conditions are expected as extremely dry air works into the region (surface dewpoints possibly falling below -10F). This is expected to result in relative humidity lower than 5 percent especially on the Caprock, and given these extremely dry conditions and strong winds a Fire Weather Watch has been issued for Wednesday across the entire area. Upper flow will weaken late Wednesday into Thursday, and zonal flow aloft is expected to persist over the region through most of the extended forecast period. This unfortunately signals the continuation of warm and dry weather across our area through at least early next week as dry surface troughing keeps winds predominately out of the south and southwest with no opportunity for meaningful low level moisture return. With a few modest disturbances transiting over the northern plains, there will be opportunities for a few dry cold fronts and associated northerly wind shifts on Saturday and Monday. However, the main theme for the extended forecast will be the continuation of elevated to critical fire danger and generally warm and very dry conditions. /DWK FIRE WEATHER... .Dangerous extremely critical fire weather conditions expected across the area on Tuesday... Marginally critical fire weather conditions will continue for the western South Plains through the remainder of the afternoon hours today as southwest winds increase. A Red Flag Warning remains in effect until 9 PM this evening for the extreme southwestern Texas Panhandle and most of the South Plains. An extremely critical fire weather day is expected to occur on Tuesday. A storm system moving out of the Rockies onto the central/northern Plains will bring warm, dry, and windy conditions area wide. Maximum temperatures for the afternoon will be on the order of 15-20 degrees above seasonal averages along with very low relative humidity values in the single digits. Winds at the 20 foot level will be highest in the extreme southwestern Texas Panhandle and decrease to the south. Winds at the 20 foot level will max out around 30-35 mph in the southwestern Texas Panhandle with values as low as 20-25 mph in the southern Rolling Plains. The combination of the above will create widespread RFTI values of 7-8. Southwest winds will remain strong through late evening on Tuesday, and a Red Flag Warning remains in effect for the entire area from 11 AM until 10 PM Tuesday. A cold front will pass through the area from the north during the pre- dawn hours on Wednesday morning with winds shifting to the northwest by sunrise on Wednesday with poor RH recovery below 40 percent expected area- wide. Despite cooler temperatures on Wednesday, widespread critical to extremely critical fire weather conditions are expected again on Wednesday afternoon. Sustained west-northwest winds from 20 to 30 mph are expected at the 20-foot level on Wednesday, with the strongest winds expected across the far southwestern Panhandle and the northwestern South Plains. Very dry air will also move into the region with minimum RH as low as 4 percent. RFTIs from 6 to 8 are expected over most of the area, with the highest RFTIs across the far southwestern Panhandle and the northwestern South Plains. A Fire Weather Watch is in effect for the entire area from 10 AM until 9 PM on Wednesday. Winds will become light by sunrise on Thursday. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM this morning to 10 PM CDT this evening for TXZ021>044. Fire Weather Watch from Wednesday morning through Wednesday evening for TXZ021>044. High Wind Watch from 11 AM CDT this morning through this evening for TXZ021>044. && 07
Hazardous weather outlook, Apr 11, 8:51 PM CDT, 5 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 851 PM CDT Mon Apr 11 2022 TXZ021>044-130200- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 851 PM CDT Mon Apr 11 2022 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Significant fire weather conditions are expected across all of the South Plains area Tuesday. A Red Flag Warning has been issued for Tuesday from 11 AM to 10 PM. In addition, a High Wind Watch has also been issued for Tuesday for sustained wind speeds of 30 to 40 mph gusting up to 65 mph. Critical fire weather conditions are possible across the area on Wednesday. A Fire Weather Watch is in effect on Wednesday afternoon and evening. Warm, dry and breezy conditions will persist Thursday through Sunday, with elevated to critical fire conditions possible across portions of the area during this period.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 2:43 AM CDT | Wind Advisory | LUB | Briscoe, Childress, Cochran, Crosby, Floyd, Hale and 9 more | 18 hr |
| Apr 12, 2:04 PM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 31 hr |
Nearby
High Wind Warnings in Texas, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.